Anyone out here there successfully treated for Hep C and now undergoing RA treatment? Currently on Plaquenil.....lots of discomfort in hands, wrists, and feet accompanied by intense swelling. I just started another round of Predisone. I know the first 2 yrs are key to long-term health and I want to push hard to obtain remission.
Dilemma - RA drugs are immunosuppressant’s and my Dr. is concerned that (a) I may, once again, have a false/negative and the virus may have reactived or (b)she is concerned any additional treatment may "trigger" the Hep C Virus due to the RA drugs.
Well yes, RA medications are mostly immune suppressant which may be detrimental to Hepatitic C status. Well, management in such cases should be designed to strike the right balance between the two. Disease modifying drugs with relatively lower immunosuppressant action would be advisable in such situation along with anti-viral medications, if suggested. It would be best to discuss the situation and the management course with your treating infectious disease specialist and rheumatologist.
Hope this is helpful.
hi i underwent hep.c treatment in 2010,hep.c is still in remission.i started plaquenil 4 months ago for r.a. and lupus not felling well at all.pain in knees,wrist,sholder,feet and chest,hoping i will fell better but we will see.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.